Q. I have Still's disease from 15 years. Can I take steroids for bodybuilding?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 11, 2017

Hello doctor,

I am suffering from Still’s disease from the past 15 years, and I was 13 years old at that time. Now I am 28 years old, and I have no problems from the disease since the past seven years. The treatment was with Methotrexate and Medrol (Methylprednisolone). From the past seven years, I do not take any medication. I go to the gym every day, but I do not see any difference. Can I use steroids like Oxandrolone (Anavar)? I want better and quicker results in the gym, but my concern is my disease. Thank you.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

  • If you take anabolic steroids, your Still's disease will not come back. The only concern while using steroids in your case would be that if you use them, and later stop in life, your Still's disease may relapse.
  • You may develop adult-onset Still's disease. So my best opinion for you would be to avoid steroids as far as possible. 

I hope it helps you. If you have any further query, please ask me.

For further queries consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Hi doctor,

Thanks for the quick reply. What do you mean by stopping steroids later in life? If I would take them, then I will only use them for a month or two. I know that when you take steroids, you need to stop them slowly. Is there any concern in that way?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

  • Yes, once you start steroids, your body becomes dependent on that. Still's disease is a disease of inflammation, and steroids reduce the inflammation drastically.
  • So, even if you gradually stop it later in life, there are changes of the disease precipitating again. The reason is, the use of steroid in the case of bodybuilding is a long-term use. But, short-term use is not harmful.

If you have any further query, please ask me.

For more information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My friend takes a drug to boost his energy while body building. Is it safe?

Query: Hi doctor, My friend, who is a fitness freak is training to compete at a state level body building competition this year. He is training alongside some local bodybuilder. My concern is, I have seen recently that his physique is really good, but he has some dark spots on his veins on both the arms. H...  Read Full »

How can inflammation of the eye be cured?

Query: Hello doctor, My eye was inflamed and I applied Pred Forte and the inflammation disappeared. I work on the computer a lot. In the past, there has been some redness, but cold compresses have been helpful. The redness is back again now. My eyes always go red after I wake up. I applied s...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.